Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 17, 2006, 5:20 AM EDT for 6 counties in Florida. It took effect at Apr 17, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 5:20 AM EDT (09:20 UTC)
- In effect from
- Apr 17, 2006, 12:00 PM EDT
- Expired
- Apr 17, 2006, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 170920 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 520 AM EDT MON APR 17 2006 FLZ041-044>047-053-054-058-059-064-141-144-147-171730- /O.UPG.KMLB.FW.A.0038.060417T1600Z-060417T2300Z/ /O.NEW.KMLB.FW.W.0046.060417T1600Z-060418T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 520 AM EDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE OUT OF THE WEST AND SOUTHWEST TODAY WITH SUSTAINED SPEEDS OF 15 TO 20 MPH. CONDITIONS WILL REMAIN VERY WARM AND DRY WITH TEMPERATURES IN THE UPPER 80S AND RELATIVE HUMIDITY VALUES BELOW 35 PERCENT. DISPERSION VALUES WILL BE VERY HIGH AS WELL...LEADING TO INCREASED FIRE SENSITIVITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ BRAGAW
1 follow-up statement
000 WWUS82 KMLB 171712 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT MON APR 17 2006 FLZ041-044>047-053-054-058-059-064-141-144-147-180000- /O.CON.KMLB.FW.W.0046.000000T0000Z-060418T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 112 PM EDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL AVERAGE 15 TO 20 MPH WITH OCCASIONAL GUSTS TO 25 MPH THROUGH THE AFTERNOON. IT WILL BE VERY WARM AND DRY WITH TEMPERATURES IN THE UPPER 80S AND RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT. DISPERSION VALUES WILL BE VERY HIGH AS WELL...LEADING TO INCREASED FIRE SENSITIVITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:55 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 17, 3:55 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 355 AM EDT MON APR 17 2006 .DISCUSSION... ...WARM WEATHER TO CONTINUE MUCH OF THIS WEEK...ESPECIALLY OVER THE INTERIOR WITH NEAR RECORD HIGH TEMPS TODAY... ...RAINFALL PROSPECTS CONTINUE TO LOOK MEAGER TO NIL... TODAY/TONIGHT... STORM SYSTEM MOVING INTO THE APPALACHIAN REGION WILL KEEP A DLM RIDGE SUPPRESSED OVER THE FL STRAITS...RESULTING IN A VIRTUAL REPEAT OF SUNDAYS WX. DEEP WRLY FLOW WILL TAP A VERY DRY AIR MASS OVER THE GOMEX AND SHOULD BE STRONG ENOUGH TO OVERPOWER THE SEABREEZE ALL THE WAY DOWN TO JUPITER INLET. STRONG WRLY FLOW COUPLED WITH FULL SUN WILL ALLOW TEMPS TO CLIMB WELL INTO THE 80S AREAWIDE...WITH SOME SPOTS APPROACHING 90F DEG BY MID AFTN. PGRAD SHOULD REMAIN TIGHT ENOUGH TO PREVENT DECOUPLING OVERNIGHT...W/SWRLY SFC WINDS WILL PREVAIL AT 5-10 MPH AND WILL KEEP MIN TEMPS ABV CLIMO. TUE-THU...BACK DOOR FRONTAL BDRY WILL LIE ACROSS NORTH FL BY 12Z TUE AND WILL SLUMP SWD OVER THE ATLC...TAKING ON A NW-SE ORIENTATION AS IT DOES. MEAN RH/PWAT FIELDS APPEAR TO BE A BIT HIGHER IN BOTH THE 00Z NAM/GFS OUTPUT...AND MAV/MET POPS HAVE RESPONDED BY COMING UP TO TEENS/L20S. ALSO...H50 PATTERN LOOKS A LITTLE MORE BROADLY CYCLONIC OVER NORTH FL THAN PREVIOUSLY. WHILE DRY USUALLY BEGETS DRIER DURING LONG-TERM REGIMES OF THIS TYPE...AND BUFKIT RAOBS INDICATE THE LCL AIR MASS WILL REMAIN WEAKLY CAPPED DURING THE AFTN...GIVEN THERE WILL BE SOME ENHANCED LOW LEVEL CONVG DUE TO THE FRONT AND LCL SEA BREEZE INTERACTIONS...WILL ADD A SLGT CHC FOR SOME BRIEF AFTN SHRA. WEAK BUBBLE HIGH DRIFTS SE OVER THE ATLC AND WEAKENS WED/THU...AS IT MOVES EWD. NIL SYNOPTIC COOLING AS THE FRONT WILL WASH OUT... HOWEVER REVERSAL OF WRLY FLOW TO WEAK ONSHORE WINDS WILL ALLOW FOR AN EARLIER SEA BREEZE...KEEPING THE COASTAL COS A FEW TICKS COOLER (MAINLY WED...BUT THU AS WELL). FRI-SUN...HIGH PLAINS DEEP LAYER LOW WILL DRIFT EWD ACROSS THE GRT LK AND NERN CONUS FROM LATE WEEK THROUGH THE WEEKEND. THE WEAK SFC RIDGE LOOKS LIKE IT WILL HOLD SWAY FRI/SAT. THE ECM AND GFS SHOW A MARKED DISPARITY IN THEIR RESPECTIVE PATTERNS ACROSS THE SERN CONUS. THE GFS HAS BACKED OFF ON A SUNDAY FROPA...LAYING THE BDRY OUT NEAR THE FL/GA BORDER BY SUN. THE ECM SHOWS A SIGNIFICANT AMPLITUDE SHORT WAVE TROUGH ROTATING DOWN THE BACK SIDE OF THE AFOREMENTIONED DEEP LAYER LOW...SPINNING UP A RESPECTABLE SFC FTR OVER DIXIE AND MOVING IT TO THE CAROLINAS DURING THE SAME TIME PERIOD. CURRENT FCST HAS POPS MENTIONED FOR SUN...AND OUT OF RESPECT FOR THE SOLN ADVERTISED BY THE OFT-SUPERIOR ECM...SEE NO REASON FOR CHGS ATTM. && .MARINE...GUIDANCE CONTINUES TO ADVERTISE INCREASING WRLY WINDS TONIGHT AHEAD OF THE WEAK FRONT...WITH SEAS AS HIGH AS 5FT WELL OFFSHORE. AS SUCH...HAVE DECIDED TO RAISE SCA (FOR WINDS) FOR BOTH 20-60NM LEGS AS THESE CONDS WILL SPREAD SWD LATE TONIGHT. REST OF THE WEEK LOOKS PRETTY TRANQUIL AS WINDS SLACKEN AND SEAS SUBSIDE TO AOB 4FT. && .AVIATION...LCL MVFR CIGS THRU 13Z...IFR ALL SITES AFT 13Z. && FIRE WEATHER...PGRAD WILL TIGHTEN TODAY WITH THE PASSAGE OF THE LOW PRESSURE SYSTEM TO THE N...SFC WINDS 15KTS SHOULD PREVENT THE FORMATION OF THE SEABREEZE AREAWIDE. THE 00Z KTBW RAOB SHOWS SUBSTANTIAL DRY AIR ABV THE BNDRY LYR...DEW POINT DEPRESSIONS 70F DEG NEAR H85. IF CONVECTIVE TEMPS (90F DEG) ARE REACHED...A DISTINCT POSSIBILITY UNDER THE CURRENT FLOW REGIME...SOME OF THIS DRY AIR COULD MIX DOWN. WITH SFC WINDS EXPECTED TO BE 15MPH...ONLY NEED 1HR OF BLO 35% RH TO VERIFY AN RFW. GIVEN THE DRY CONDITIONS AS OF LATE...PREFER NOT TO SWEAT A FEW RH PERCENTAGE POINTS...WILL ISSUE THE RFW FOR ALL COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 64 83 64 / 0 0 20 10 MCO 90 65 89 67 / 0 0 20 10 MLB 88 65 86 66 / 0 0 20 10 VRB 87 64 85 66 / 0 0 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING ALL COUNTIES NOON TO 700 PM. SCA FOR WINDS TONIGHT FLAGLER BEACH - JUPITER INLET 20-60NM. && SHORT TERM...BRAGAW LONG TERM....CRISTALDI
Hazardous weather outlook, Apr 17, 5:10 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 510 AM EDT MON APR 17 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 172115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 510 AM EDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...WIND AND SEA IMPACT... INCREASING WESTERLY WINDS AROUND 15 KNOTS WILL GENERATE CHOPPY SEAS OVER THE OPEN ATLANTIC WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING MORE THAN A FEW MILES AWAY FROM THE COAST. WINDS WILL INCREASE TONIGHT TO 15 TO 20 KNOTS OVER THE NEARSHORE WATERS...AND TO MORE THAN 20 KNOTS OVER THE OFFSHORE WATERS WHERE A SMALL CRAFT ADVISORY WILL BE IN EFFECT. WHILE SEAS ARE EXPECTED TO AT OR BELOW 5 FEET WITH THE FRONTAL PASSAGE...THE STRONG OFFSHORE WIND COMPONENT WILL CONTINUE TO GENERATE CHOPPY SEAS OVER THE OPEN ATLANTIC WATERS. ...FIRE WEATHER IMPACT... A HIGH PRESSURE RIDGE OVER SOUTH FLORIDA WILL GENERATE STEADY WEST-SOUTHWEST WINDS AROUND 15 MPH ACROSS THE REGION TODAY. THESE WINDS WILL DRAW VERY DRY AIR INTO THE STATE FROM THE GULF OF MEXICO. THESE TWO FEATURES WILL ELEVATE THE FIRE THREAT THIS AFTERNOON AS CRITICAL RH DURATIONS AND HIGH DISPERSION VALUES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.